Hail, Liberty
- When
- March 20, 2:00 PM EST
- Where
- Liberty County, Walthourville
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.767, -81.633
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Mar 20, 9:53 AM EST, 4 hours 7 minutes earlier.
AREA FORECAST DISCUSSION...
NATIONAL WEATHER SERVICE CHARLESTON SC
953 AM EST THU MAR 20 2003
PUBLIC...WARM FRONT REMAINS INLAND ACRS MUCH OF CWA. DEWPTS RANGE
FROM ABOUT 65 TO 72. SGFNT THREAT OF SVR REMAINS AS AIRMASS IS STILL
QUITE UNSTBL. TOR WATCH HAS BEEN EXTENDED THRU 3 PM FOR ALL COUNTIES
IN CWA XCP JENKINS...SCREVEN AND ALLENDALE.
MARINE...INCREASED WINDS AND SEAS SLGTLY TO BRING THEM IN LINE WITH
CUR OBS. NO OTHER SGFNT CHGS WERE MADE.
.CHS...
GA...TORNADO WATCH UNTIL 3 PM EST FOR THE FOLLOWING ZONES
GAZ087-088>099-101>114-119>137-141-AMZ354-374
SCA AMZ354-374.
FLOOD WATCH GAZ087-088>099-101>114-119>137-141 TODAY AND
TONIGHT.
SC...TORNADO WATCH UNTIL 3 PM EST FOR THE FOLLOWING ZONES
SCZ040-042>045-047>050 AMZ330-350-352
SCA AMZ330-350-352.
FLOOD WATCH SCZ040-042>045-047>050 TODAY AND TONIGHT.
JH/HSAGAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-201030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 339 AM EST THU MAR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. .FLOODING...A FLOOD WATCH IS IN EFFECT FOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. RAINFALL IS FORECAST TO INCREASE ACROSS THE AREA THIS MORNING...AND LASTING WELL INTO FRIDAY. RAINFALL TOTALS OF 1 TO 2 INCHES MAY FALL OVER THE WATCH AREA CREATING FLOODING PROBLEMS FOR ALREADY SATURATED GROUNDS. REFER TO THE LATEST FLOOD WATCH FOR ADDITIONAL INFORMATION. .RIVER FLOODING...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE LOWER SANTEE RIVER AT JAMESTOWN...THE OHOOPEE RIVER AT REIDSVILLE... THE EDISTO RIVER AT GIVHANS FERRY AND THE OGEECHEE RIVER AT DOVER... SCARBORO AND EDEN. RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR THE SAVANNAH RIVER AT CLYO AND BURTONS FERRY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE SPECIFIC INFORMATION. .SEVERE THUNDERSTORMS...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE PRIMARY THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. REFER TO THE LATEST SEVERE WEATHER OUTLOOK FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A STRONG JET STREAM AND AN UNSTABLE ATMOSPHERE...TO CREATE CONDITIONS FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP. REFER TO THE LATEST DAY TWO OUTLOOK FROM THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION. .RIVER FLOODING...MINOR TO MODERATE RIVER FLOODING WILL CONTINUE THROUGH THE PERIOD. REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR MORE SPECIFIC INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. SCW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
845 AM EST THU MAR 20 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0816 AM JEDBURG SC 1.00 INCH HAIL
03/20/03 DORCHESTER REPORTED BY FORT HOOD FIRE
DEPT.
0830 AM ISLE OF PALMS SC 1.00 INCH HAIL
03/20/03 CHARLESTON
HSAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
942 AM EST THU MAR 20 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 AM 3 N RIDGELAND SC .88 INCH HAIL
03/20/03 JASPER REPORTED BY SPOTTERSGAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-082100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1030 AM EST THU MAR 20 2003 ...SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT... AN AREA OF STRONG THUNDERSTORMS ACROSS ALABAMA THIS MORNING WAS EXPECTED TO MOVE EASTWARD TOWARD GEORGIA AND SOUTH CAROLINA THIS AFTERNOON. AN UNSTABLE AIR MASS IN PLACE OVER OUR REGION WILL ALLOW FOR THUNDERSTORMS TO DEVELOP IN THIS AIR MASS THIS AFTERNOON. STRONG LOW-LEVEL WINDS...AND A WARM FRONT STALLED ACROSS CENTRAL GEORGIA AND UPSTATE SOUTH CAROLINA WILL HELP TO ORGANIZE ANY THUNDERSTORMS WHICH DEVELOP TODAY. ONLY A SMALL PERCENTAGE OF THUNDERSTORMS TODAY HAVE THE POTENTIAL TO BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WIND AND LARGE HAIL. AN INITIAL AREA OF THUNDERSTORMS ACROSS EASTERN GEORGIA AND EASTERN SOUTH CAROLINA LATE THIS MORNING WAS WEAKENING...WITH LITTLE ADDITIONAL SEVERE WEATHER THREAT BY THESE STORMS. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT TO THIS DEVELOPING WEATHER SITUATION AND BE PREPARED TO TAKE ACTION IF ANY WATCHES OR WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATIONS FOR FURTHER INFORMATION ON THIS POTENTIAL SEVERE WEATHER EVENT. ST. JEAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
105 PM EST THU MAR 20 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 AM NORTH CHARLESTON SC FLOOD
03/20/03 CHARLESTON NUMEROUS ROADS FLOODED.
REPORTED BY EMA.
1137 AM ISLE OF PALMS SC FLOOD
03/20/03 CHARLESTON NUMEROUS SECONDARY ROADS
FLOODED. REPORTED BY THE
PUBLIC.
1155 AM MONCKS CORNER SC FLOOD
03/20/03 BERKELEY NUMEROUS ROADS FLOODED.
REPORTED BY BERKELEY
WARNING POINT.
1155 AM COLLEGE PARK SC FLOOD
03/20/03 BERKELEY NUMEROUS ROADS FLOODED.
REPORTED BY BERKELEY
WARNING POINT.
1155 AM GOOSE CREEK SC FLOOD
03/20/03 BERKELEY NUMEROUS ROADS FLOODED.
REPORTED BY BERKELEY
WARNING POINT.
1155 AM NORTH CHARLESTON SC FLOOD
03/20/03 CHARLESTON RIVERS AVENUE FLOODED NEAR
HIGHWAY 78. REPORTED BY
BERKELEY WARNING POINT.
1210 PM CHARLESTON SC FLOOD
03/20/03 CHARLESTON VARIOUS ROADS FLOODED
DOWNTOWN. REPORTED BY
CHARLESTON WARNING POINT.
1210 PM LINCOLNVILLE SC FLOOD
03/20/03 CHARLESTON HENTON DRIVE FLOODED.
REPORTED BY CHARLESTON
WARNING POINT.
1230 PM SUMMERVILLE SC FLOOD
03/20/03 DORCHESTER NUMEROUS ROADS FLOODED
ACROSS THE COUNTY. REPORTED
BY DORCHESTER WARNING
POINT.
PMGAZ114-137-201845- BULLETIN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 113 PM EST THU MAR 20 2003 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND TATTNALL COUNTY THROUGH 145 PM EST... AT 111 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS APPROACHING THE ALTAMAHA RIVER 10 MILES EAST OF BAXLEY...MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL AFFECT AREAS IN AND AROUND TISON...FIVE POINTS...NOBLE ...GLENNVILLE ...DONALD...BEARDS CREEK...MENDES AND LYNN THROUGH 145 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED. 24
The Charleston,SC radar (KCLX), 113 km away, was scanning. The volume nearest the first event began at 19:00 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347713, 5347712.